Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 157, NWS Atlanta, GA

April 10, 20094 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 10, 2009, 10:29 PM EDT for 4 counties in Georgia. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2009, 10:29 PM EDT (02:29 UTC)
Expired
Apr 10, 2009, 11:30 PM EDT
In force
61 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Glascock County, GA, Hancock County, GA, Warren County, GA, Washington County, GA

The radar

The Robins AFB radar (KJGX), 95 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 11:15 PM EDTTSTM WND DMGGibson, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 6:31 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2009-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2009-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 110229
SVRFFC
GAC125-141-301-303-110330-
/O.NEW.KFFC.SV.W.0157.090411T0229Z-090411T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1029 PM EDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GLASCOCK COUNTY IN EAST CENTRAL GEORGIA
  EASTERN HANCOCK COUNTY IN EAST CENTRAL GEORGIA
  SOUTHERN WARREN COUNTY IN EAST CENTRAL GEORGIA
  NORTH CENTRAL WASHINGTON COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 1130 PM EDT

* AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE 
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF SPARTA 
  TO 5 MILES SOUTH OF SPARTA...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WARRENTON...MITCHELL...EDGEHILL AND GIBSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR GEORGIA.

&&

LAT...LON 3317 8259 3313 8258 3312 8265 3310 8264
      3309 8307 3344 8290 3345 8257 3341 8254
      3336 8254 3335 8250 3335 8244 3332 8239
TIME...MOT...LOC 0229Z 268DEG 27KT 3337 8284 3322 8296

$$
1 follow-up statement
000 
WWUS52 KFFC 110243 RRA
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 PM EDT FRI APR 10 2009

GAC125-141-301-303-110330-
/O.CON.KFFC.SV.W.0157.000000T0000Z-090411T0330Z/
WASHINGTON GA-GLASCOCK GA-HANCOCK GA-WARREN GA-
1043 PM EDT FRI APR 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SOUTHERN WARREN...EAST CENTRAL HANCOCK...GLASCOCK AND NORTH
CENTRAL WASHINGTON COUNTIES...

AT 1043 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BEALL SPRINGS TO HAMBURG STATE
PARK...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WARRENTON...AGRICOLA...MITCHELL...FIVE POINTS...REESE...EDGEHILL...
GIBSON AND BASTONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR GEORGIA.

&&

LAT...LON 3317 8259 3313 8260 3312 8265 3310 8266
      3311 8288 3343 8278 3345 8257 3341 8254
      3336 8254 3335 8250 3335 8244 3332 8239
TIME...MOT...LOC 0243Z 268DEG 27KT 3334 8271 3321 8276

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 5:23 PM EDT, 5 hours 6 minutes earlier.

Area forecast discussion, Apr 10, 5:23 PM EDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT FRI APR 10 2009

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
HIGH RISK OF SEVERE TSTMS AND 30 PERCENT CHANCE OF TORNADOES HAS
DEVELOPED OVER NORTHWEST GA THIS AFTERNOON AND EVENING. THE 18Z FFC
SOUNDING SHOWS THE ATMOSPHERE HAS DESTABILIZED QUICKLY WITH THE
DIURNAL HEATING. LI MINUS 5.3...CAPE 1800 J/KG...AND SR HELICITY
OF 317. ALSO LOCALLY HEAVY RAIN EXPECTED WITH THE STRONG TSTMS...
PW 1.1 INCH AND K INDEX OF 37. HOWEVER...STORMS ARE EXPECTED TO
MOVE AT 50 MPH SO INTENSE...BUT BRIEF HEAVY RAIN SHOULD OCCUR WITH
TEMPORARY STREET FLOODING OR PONDING ON ROADS. ALL SEVERE TSTM
PARAMETERS ARE BEING MET WITH THE POTENTIAL OF GOLF BALL SIZED
HAIL.

WITH THE STRONG LLJ MOVING INTO THE AREA...WILL BE CONTINUING THE
WIND ADVISORY FOR THE MOUNTAINS THROUGH MIDNIGHT.

UPPER LOW IS ABSORBED BY LONGWAVE TROUGH AND IS ONLY A SHORTWAVE
IMPULSE BY THE TIME THE SYSTEM MOVES OUT ON SATURDAY. HIGH
AMPLITUDE PATTERN IN PLACE ALLOWS A COOL HIGH PRESSURE TO SLIDE
EAST ACROSS SOUTHERN CANADA AND RIDGE DOWN THE EASTERN SLOPES OF
THE APPALACHIANS ON SUNDAY. CURRENT ADVERTISED HIGH TEMPS MAY BE
TOO WARM AS CLASSICAL CAD SETS UP. THIS WILL BE A FACTOR ON MONDAY
AS MEANWHILE ANOTHER SYSTEM GEARS UP OVER THE SOUTHERN PLAINS.

MERGED MAV AND MET GUIDANCE FOR MIN TEMPS TONIGHT AND MAX TEMPS
SATURDAY. POPS WERE INCREASED AROUND 10 PERCENT OVER NORTH GA
THIS EVENING. OTHERWISE...MAV MOS GUIDANCE WAS GENERALLY ACCEPTED
FOR THE REMAINDER OF THE SHORT TERM FORECAST PERIOD.

.LONG TERM /MONDAY THROUGH FRIDAY/...

ECMWF (00Z RUN) IS SLOWER THAN THE GFS WITH THIS NEXT SYSTEM...
WHICH IS PROBABLY A MORE REASONABLE SOLUTION GIVEN THE AMPLITUDE
OF THE RIDGE OVER THE EASTERN PART OF THE COUNTRY AND THE STRENGTH
OF THE CAD...THOUGH THE ECMWF DOES NOT USUALLY HANDLE CAD VERY
WELL. THE COLD DOME IN NORTHEAST GEORGIA WILL CERTAINLY HAVE A
STABILIZING INFLUENCE...BUT THEN AGAIN THE INHERENT HELICITY
ASSOCIATED WITH THE WEDGE FRONT...WHEREVER IT SETS UP...MAY
PROVIDE FOR AN INTERESTING SITUATION AS THE COLD FRONT APPROACHES
MONDAY MORNING. ECMWFS TIMING WOULD IMPLY INCREASED INSTABILITY
WITH THE SLIGHTLY SLOWER EASTWARD PROGRESSION...BUT BOTH MODELS
ARE INDICATING A LOT OF PRECIP IN THE NORTHERN GULF/FLORIDA
PANHANDLE...WHICH MAY SERVE TO CUT OFF THE DOWNSTREAM
PRECIPITATION (THAT IS...US). IN ANY EVENT...IT COULD BE A
POTENTIAL SEVERE WEATHER PRODUCER ALONG THE WEDGE FRONT...OR
SIMPLY A RAIN-MAKER WITH THE COOL OVERRUNNING PRECIPITATION.

GFS MOVES US INTO A NEAR-ZONAL FLOW PATTERN BY MIDWEEK AS THE
UPPER LOW SHIFTS NORTHEAST TOWARD THE GREAT LAKES...WHEREAS THE
ECMWF KEEPS THE UPPER LOW FURTHER SOUTH (OHIO VALLEY) WITH A
DEEPER TROUGH AND PRECIP LINGERING. SHOULD HAVE A LULL FOR A DAY
OR SO BEFORE THE NEXT LOW IN THE VERY PROGRESSIVE SERIES OF
SYSTEMS APPROACHES. CONFIDENCE EXTREMELY LOW THIS FAR OUT AS GFS
HAS SIGNIFICANT AMOUNT OF CONVECTIVE PRECIP (WITH A LOT OF
FEEDBACK) ACROSS THE DEEP SOUTH THURSDAY MORNING WHILE ECMWF IS
STILL IN THE SOUTHERN PLAINS. HAVE TAKEN A COMPROMISE ON THE
TIMING AND HAVE KEPT POPS TO AT MOST LOW CHANCE.
&&

.AVIATION...
LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS NORTHWEST
GEORGIA THIS AFTERNOON...ASSOCIATED WITH STRONG COLD FRONT PUSHING
ACROSS THE LOWER MISSISSIPPI VALLEY REGION. CURRENT MOVEMENT AND
SPEED SHOULD PUT THE LINE IN THE METRO ATL AREA 23Z-01Z TIME FRAME.
LOW VFR TO MVFR CIGS SHOULD CONTINUE TO DOMINATE TAF SITES THROUGH
THE EVENING...WITH VSBYS GENERALLY 6+...EXCEPT BRIEFLY LOWERING IN
THE IFR RANGE IN THUNDERSTORMS. LOOK FOR WIDESPREAD CIGS IN THE 1 TO
2 THSD FT RANGE LATE TONIGHT INTO SATURDAY MORNING...THEN CIGS
LIFTING INTO 25 TO 35 HUNDRED RANGE MOST PLACES BY LATE MORNING.
GUSTY SOUTHWEST WINDS (10 TO 15 KTS WITH GUST TO 25KTS)THIS EVENING
AHEAD OF FRONT...BECOMING WEST TO NORTHWEST GENERALLY AFTER
MIDNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          54  71  47  70  52 /  60   0   0   0  70
ATLANTA         52  67  48  71  55 /  60   0   0   0  70
BLAIRSVILLE     47  62  41  66  50 /  70   0   0   0  60
CARTERSVILLE    50  66  43  72  54 /  50   0   0   0  70
COLUMBUS        57  75  52  77  60 /  40   0   0   0  70
GAINESVILLE     52  65  47  69  51 /  70   0   0   0  60
MACON           56  76  49  76  57 /  50   0   0   0  70
ROME            51  69  45  73  57 /  50   0   0   0  70
PEACHTREE CITY  51  69  44  72  55 /  50   0   0   0  70
VIDALIA         62  76  52  74  56 /  30   0   0   0  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 10 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...CARROLL...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...
HARALSON...HEARD...HENRY...JACKSON...LUMPKIN...MADISON...
MURRAY...NEWTON...NORTH FULTON...OCONEE...PAULDING...PICKENS...
POLK...ROCKDALE...SOUTH FULTON...TOWNS...UNION...WALTON...WHITE.

WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE.

TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: CATOOSA...CHATTOOGA...DADE...WALKER...WHITFIELD.

&&

16
Hazardous weather outlook, Apr 10, 11:22 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1122 AM EDT FRI APR 10 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1122 AM EDT FRI APR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A STRONG SPRING STORM SYSTEM WILL MOVE ACROSS THE MID MISSISSIPPI
VALLEY REGION THIS AFTERNOON AND INTO THE LOWER OHIO VALLEY REGION
DURING THE EVENING HOURS. THIS SYSTEM WILL DRAG A STRONG COLD
FRONT ACROSS NORTH AND CENTRAL GEORGIA DURING THE EVENING AND EARLY
MORNING HOURS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...LARGE HAIL
AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DISCUSSION...
INCREASING SOUTHERLY WINDS AHEAD OF AN APPROACHING STORM SYSTEM
WILL SERVE TO INCREASE MOISTURE AND INSTABILITIES OVER THE REGION
THROUGH THE AFTERNOON. AS THE UPPER LEVEL SYSTEM AND ASSOCIATED
COLD FRONT MOVE INTO THE TENNESSEE VALLEY THIS AFTERNOON...THE
ATMOSPHERE WILL RAPIDLY DESTABILIZE. CAPES WILL INCREASE TO 1200
TO 1800 AHEAD OF THE COLD FRONT WITH LIFTED INDEX VALUES
DECREASING TO AROUND -5. THE GREATEST THREAT OF STRONG STORMS WILL
OCCUR BETWEEN THE EARLY AFTERNOON AND LATE EVENING HOURS. AS THE
COLD FRONT APPROACHES NORTHWEST GEORGIA BY MID TO LATE
AFTERNOON....STRONG TO SEVERE STORMS WILL LIKELY BECOME MORE
NUMEROUS...SPREADING EASTWARD ACROSS NORTH AND CENTRAL GEORGIA
DURING THE EVENING HOURS. ALTHOUGH THE THREAT OF SEVERE WEATHER
EXISTS ACROSS THE ENTIRE STATE....THE GREATER LARGE HAIL AND
ISOLATED TORNADO THREAT WILL BE GENERALLY ALONG AND NORTH OF A
LINE FROM LA GRANGE TO MILLEDGEVILLE...WHERE MORE FAVORABLE
VERTICAL WIND SHEAR AND TEMPERATURE PROFILES WILL OCCUR. THE
SEVERE WEATHER THREAT WILL GREATLY DIMINISH AFTER MIDNIGHT WITH
THE PASSAGE OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT...AND
AGAIN THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY THIS AFTERNOON
AND EVENING.

In the hours before

Local storm report, Apr 10, 9:24 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
924 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             JEFFERSON               34.13N 83.60W
04/10/2009  E0.75 INCH       JACKSON            GA   TRAINED SPOTTER

&&

JLF
Special weather statement, Apr 10, 9:25 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
925 PM EDT FRI APR 10 2009

GAZ027-036>039-110200-
925 PM EDT FRI APR 10 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
OCONEE...WILKES...OGLETHORPE...CLARKE AND MADISON COUNTIES UNTIL 1000
PM EDT...

AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BEECHWOOD HILLS...MOVING EAST AT 45 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
OCONEE...WILKES...OGLETHORPE...CLARKE AND MADISON COUNTIES THROUGH
1000 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE JAMES
HOLLAND YOUTH SPORTS COMPLEX...OCONEE HEIGHTS...EASTVILLE...BOGART...
WATKINSVILLE...BEECHWOOD HILLS...STATE BOTANICAL GARDEN OF GEORGIA
...SANDY CREEK RECREATION AREA...WHITEHALL...BARRETTS MILL...
ATHENS...HULL...WINTERVILLE AND ARNOLDSVILLE.
Local storm report, Apr 10, 9:32 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
932 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     HAIL             3 S MABLETON            33.77N 84.56W
04/10/2009  E0.75 INCH       COBB               GA   PUBLIC

&&

JLF
Local storm report, Apr 10, 9:35 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
935 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             PEACHTREE CITY          33.39N 84.57W
04/10/2009  E0.75 INCH       FAYETTE            GA   NWS EMPLOYEE

&&

JLF
Special weather statement, Apr 10, 9:46 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 PM EDT FRI APR 10 2009

GAZ033-044-045-110230-
946 PM EDT FRI APR 10 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND STREET FLOODING IN
DEKALB AND FULTON COUNTIES UNTIL 1030 PM EDT...

AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NUMEROUS STRONG THUNDERSTORMS WITH PERIODS OF HEAVY RAIN HAVE PASSED
OVER THE ATLANTA METRO AREA FOR THE PAST 3 HOURS. RAINFALL AMOUNTS
OF 1 TO 2 INCHES HAS OCCURRED CAUSING TEMPORARY STREET FLOODING IN
LOW LYING AREAS WITH POOR DRAINAGE. THE STORMS WILL CONTINUE TO
MOVE EAST THROUGH ATLANTA THROUGH 1030 PM EDT.

MOTORISTS ARE ADVISED TO USE CAUTION AND AVOID STANDING WATER ON
ROADWAYS.

16
Local storm report, Apr 10, 10:22 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1022 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     TORNADO          FORT BENNING            32.35N 84.97W
04/10/2009                   CHATTAHOOCHEE      GA   PUBLIC

&&

KMS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:01 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Newton44 min
Apr 10, 8:07 PM EDTSevere Thunderstorm WarningFFCFayette, Spalding53 min
Apr 10, 8:08 PM EDTSevere Thunderstorm WarningFFCClayton, Cobb, Douglas, Fulton, Paulding52 min
Apr 10, 8:14 PM EDTSevere Thunderstorm WarningFFCGwinnett31 min
Apr 10, 8:20 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Putnam55 min
Apr 10, 8:23 PM EDTSevere Thunderstorm WarningFFCClarke, Jackson, Madison, Oglethorpe52 min
Apr 10, 8:26 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Gwinnett, Henry, Rockdale, Walton49 min
Apr 10, 8:33 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding27 min
Apr 10, 8:39 PM EDTSevere Thunderstorm WarningFFCButts, Clayton, Henry55 min
Apr 10, 8:46 PM EDTTornado WarningFFCJasper, Putnam35 min
Apr 10, 8:49 PM EDTTornado WarningFFCDeKalb, Gwinnett23 min
Apr 10, 8:53 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Oconee, Walton37 min
Apr 10, 8:54 PM EDTTornado WarningFFCButts, Henry, Spalding51 min
Apr 10, 9:02 PM EDTTornado WarningFFCChattahoochee, Muscogee58 min
Apr 10, 9:09 PM EDTTornado WarningFFCDeKalb, Newton, Rockdale, Walton39 min
Apr 10, 9:13 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Taliaferro, Warren47 min
Apr 10, 9:19 PM EDTTornado WarningFFCJasper41 min
Apr 10, 9:20 PM EDTSevere Thunderstorm WarningFFCCobb, DeKalb, Fulton, Gwinnett28 min
Apr 10, 9:32 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton, Rockdale43 min
Apr 10, 9:32 PM EDTTornado WarningFFCHancock, Warren43 min
Apr 10, 9:35 PM EDTTornado WarningFFCGreene, Morgan, Oconee, Oglethorpe40 min
Apr 10, 9:45 PM EDTTornado WarningFFCJasper, Putnam32 min
Apr 10, 9:49 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Henry, Newton, Rockdale, Walton32 min
Apr 10, 9:57 PM EDTTornado WarningFFCChattahoochee, Marion34 min
Apr 10, 9:57 PM EDTTornado WarningFFCBaldwin, Jones19 min
Apr 10, 10:05 PM EDTTornado WarningFFCHancock40 min
Apr 10, 10:07 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Newton68 min
Apr 10, 10:13 PM EDTSevere Thunderstorm WarningFFCGreene, Jasper, Morgan, Newton, Putnam, Walton62 min
Apr 10, 10:18 PM EDTTornado WarningFFCMacon, Schley, Sumter42 min
Apr 10, 10:26 PM EDTTornado WarningFFCChattahoochee, Stewart64 min
Apr 10, 10:34 PM EDTTornado WarningFFCButts, Jasper, Newton30 min
Apr 10, 10:42 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Lamar, Monroe, Spalding48 min
Apr 10, 10:49 PM EDTTornado WarningFFCBaldwin, Hancock, Putnam56 min
Apr 10, 10:50 PM EDTTornado WarningFFCCrisp, Dooly, Macon, Sumter55 min
Apr 10, 10:52 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington37 min
Apr 10, 10:56 PM EDTSevere Thunderstorm WarningFFCGlascock, Greene, Hancock, Taliaferro, Warren64 min
Apr 10, 11:00 PM EDTTornado WarningFFCMarion, Stewart, Webster45 min
Apr 10, 11:22 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Jones, Monroe53 min
Apr 10, 11:27 PM EDTSevere Thunderstorm WarningFFCStewart48 min
Apr 10, 11:31 PM EDTTornado WarningFFCPulaski, Wilcox44 min
Apr 10, 11:33 PM EDTTornado WarningFFCSumter57 min
Apr 10, 11:38 PM EDTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Jefferson, Washington67 min
Apr 10, 11:38 PM EDTTornado WarningFFCStewart37 min
Apr 10, 11:44 PM EDTSevere Thunderstorm WarningFFCBaldwin, Washington, Wilkinson61 min
Apr 10, 11:53 PM EDTSevere Thunderstorm WarningFFCDodge36 min
Apr 10, 11:53 PM EDTTornado WarningFFCGlascock, Jefferson, Warren37 min
Apr 10, 11:59 PM EDTTornado WarningFFCWebster32 min
Apr 11, 12:13 AM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler36 min
Apr 11, 12:16 AM EDTTornado WarningFFCCrisp45 min
Apr 11, 12:44 AM EDTSevere Thunderstorm WarningFFCJefferson18 min
Apr 11, 12:44 AM EDTTornado WarningFFCWilcox40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.